MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* LOW PROFILE GASTROSTOMY FEEDING TUBE, 14 FR, 2.7 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* LOW PROFILE GASTROSTOMY FEEDING TUBE, 14 FR, 2.7 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 991094848
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 01 aug 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Sample not received.
 
Event or Problem Description
It was reported that the hub of the mic-key device came apart from the lumen.The internal portion remained inside the patient.The patient is prone to pulling out their button on a regular basis due to behavior issues.Per additional information received on (b)(6) 2017, the patient is under observation by nurses, to see if the part is passed via stool.There was no sign of pain or distress when the nurse placed another mic key device.There was no resistance, and aspirate of ph was normal, with no blood.The patient has been comfortable since.No further information has been provided at this time.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for aa7040f13 was reviewed and the product was produced according to product specifications.All information reasonably known as of 10 aug 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.Visible inspection revealed that the molded head was discolored with foreign substances on the exterior of the device.The tubing and balloon parts of the device were not returned with the sample.The mic key device showed signs of damage to the molded head of the device.The entire molded head was broken away from the silicone tubing.The break appeared to be jagged.The investigator was unable to infuse the balloon with liquid due to the missing components which were not returned.A process review was performed, and no tools, molding processes, core pins conditions, or deflash process could be identified that could have caused the damage found.No manufacturing root cause could be determined.However, per the customer's own comments, the patient was prone to pulling on the device, which may have led to the damage described.All information reasonably known as of 26-sep-17 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6759521
Report Number9611594-2017-00115
Device Sequence Number19092449
Product Code KNT
UDI-Device Identifier10680651427349
UDI-Public10680651427349
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K993138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/01/2019
Device Model Number991094848
Device Catalogue Number0120-14-2.7
Device Lot NumberAA7040F13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer07/21/2017
09/05/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date08/15/2017
09/27/2017
Patient Sequence Number1
Patient Age19 YR